# SDR 2018FA0000087

- Difficulty date: January 8, 2018
- Submitted: March 13, 2018
- Operation: General aviation
- Aircraft: N68310
- Make and model: Cessna 310R
- Aircraft serial: 310R1614
- System (JASC): 2422 · AC Inverter
- Part: Regulator
- Part number: 99101263
- Condition: Malfunctioned
- Location: Lt Alternator
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DETERMINED THE LEFT ALTERNATOR WAS OVERCHARGING THE SYSTEM RESULTING IN TRIPPING OF THE OVERVOLTAGE RELAY, DRAINING OF THE AIRCRAFT BATTERY, AND LOSS OF ELECTRICAL POWER.  POSSIBLE CONTRIBUTING FACTORS TO THE LOSS OF POWER, SUNLIGHT ON THE INSTALLED LOW VOLTAGE WARNING LIGHT AT THE TIME OF FAILURE MADE READING THE LIGHT DIFFICULT OR IMPOSSIBLE.  THE ALTERNATOR FAILURE LIGHTS AND AMMETER ARE HIDDEN BEHIND THE POWER LEVERS DURING FLIGHT.
